Alert archive / Nebraska / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS North Platte, NE

July 25, 2021Frontier County, Nebraska

NWS North Platte, NE issued this areal flood advisory at Jul 25, 2021, 5:53 AM CDT for Frontier County, Nebraska. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 5:53 AM CDT (10:53 UTC)
Expired
Jul 25, 2021, 9:00 AM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WGUS83 KLBF 251053
FLSLBF

Flood Advisory
National Weather Service North Platte NE
553 AM CDT Sun Jul 25 2021

NEC063-251400-
/O.NEW.KLBF.FA.Y.0013.210725T1053Z-210725T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
553 AM CDT Sun Jul 25 2021

The National Weather Service in North Platte has issued a

* Flood Advisory for...
  Eastern Frontier County in southwestern Nebraska...

* Until 900 AM CDT.

* At 553 AM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 1 and 3 inches of rain have 
  fallen.

* Some locations that will experience flooding include...
  Eustis.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4035 10019 4070 10012 4070 9998 4044 9998
      4044 10010 4035 10010

$$

CDC
1 follow-up statement
044 
WGUS83 KLBF 251233
FLSLBF

Flood Advisory
National Weather Service North Platte NE
733 AM CDT Sun Jul 25 2021

NEC063-251400-
/O.CON.KLBF.FA.Y.0013.000000T0000Z-210725T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
733 AM CDT Sun Jul 25 2021

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR 
EASTERN FRONTIER COUNTY...

At 733 AM CDT, Doppler radar indicated heavy rain due to 
thunderstorms. Minor flooding is ongoing or expected to begin 
shortly in the advisory area. Between 1 and 3 inches of rain have 
fallen.

Some locations that will experience flooding include...
  Eustis.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4035 10019 4070 10012 4070 9998 4044 9998
      4044 10010 4035 10010

$$

CDC

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this areal flood advisory went out at Jul 25, 3:50 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 3:50 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
350 AM CDT Sun Jul 25 2021

.SHORT TERM...(Today through Monday)
Issued at 349 AM CDT Sun Jul 25 2021

Forecast concerns focus on the potential for thunderstorm activity
today in addition to significant heat expected later this upcoming
week.

Period begins with modest northwesterly flow aloft with the area
situated between weak surface high pressure along the Minnesota/Iowa
border and modest surface lows across the Central Rockies. Main
driving force for sensible weather today will be the aforementioned
high pressure system with easterly low-level flow expected to veer
to more southerly later today. Surface cool front that tracked
through the area earlier has settled across northern Kansas. Enough
upper-level energy...in the form of a right-entrance region of a
modest h25 jet coincident with some WAA...is allowing a few
thunderstorms to percolate across our far southeast zones. Morning
NWP guidance has not had a very good handle on this activity, most
notably the HRRR. Meanwhile, the RAP was the most bullish on this
activity and suggests further expansion later this morning further
north and west. Do believe this solution is a bit aggressive but
given the expectation that the support previously listed should
linger through sunrise, will maintain at least slight chance (15-
24%) PoPs across much of southwest Nebraska. Given this area of
convection and residual cloud cover, did lower highs slightly with
low 90s expected south of Highway 2 and mid to upper 90s expected
elsewhere. As mentioned before, winds will become more southerly
later today as surface high pressure east of the area shifts to the
south and east down the Mississippi River valley. This will push a
plume of richer moisture north across southwest Nebraska up through
the Panhandle later today. With expected highs today reaching the
90s in these areas, moderate instability (around 2000-3000 j/kg
MLCAPE) will develop later this afternoon. Southeasterly surface
winds combined with west-northwest flow aloft will allow for
sufficient deep-layer shear for the potential for an isolated strong
or briefly severe thunderstorm should one develop. The question
remains if one will develop or not. At this time, confidence is low
in this occurring as heights begin rising this afternoon and any
appreciable source of lift appears to stay north of the area closer
to the now warm front that will have moved through the area into
South Dakota. As such, will limit thunderstorm coverage to areas
south of Highway 92 and west of Highway 47. Expect any rain and
thunderstorm activity that should manage to develop to shift south
of the area fairly quick this evening leaving the bulk of the
overnight dry. Under partly clear skies, lows will fall into the
60s. Similar, if not a touch warmer, temperatures are expected
Monday with only modest increases in temperatures off the surface
but weaker mixing of the boundary layer. This will again yield
afternoon highs in the 90s with upper 90s possible along the South
Dakota border. Though air temperatures will be quite warm across our
northern zones, humidity will be limited thus keeping heat index
values below Advisory criteria.

.LONG TERM...(Monday night through Saturday)
Issued at 349 AM CDT Sun Jul 25 2021

Beginning 00z Tuesday. Ridging across the southwest will begin to
strengthen as is slowly tracks onto the Central Plains. NWP guidance
is in good agreement in developing a 595 dam ridge centered over
southwest Nebraska/northwest Kansas by Wednesday. NAEFS advertises
this as 2-3 standard deviations above climatology with h85
temperatures around 2-3 standard deviations above climatology as
well. Enhanced southwesterly flow will be more than adequate to
yield deep mixing of the boundary layer to tap into the plume of
warm air aloft. With temperature h7 temperatures generally around 14-
16 degC, expecting afternoon high temperatures to climb into the
upper 90s and 100s for all locations Tuesday and Wednesday. The
warmest of these days is expected to be Wednesday with current
forecast highs in the 50th to 75th percentile range as of now. There
remains good ensemble support for the coming heat so considering
this fairly high confidence at this point. Heat headlines will
likely be needed in the coming days, but duration criteria for an
Excessive Heat Warning appears to not be met at the moment (4
consecutive days of Heat Advisory criteria).

Canadian high pressure system will approach the area on Thursday,
breaking our heat spell though temperatures should remain near to
slightly above normal for Thursday into the following weekend.
Precipitation chances will also return to the area as the surface
boundary on the forward edge of the high pressure will provide the
focus and upper-level support improves (cooling mid-level temps,
weak height falls, perturbations within the flow aloft). For now,
minor differences in ridge location and surface features preclude
higher confidence in timing and placement of best PoPs. Utilizing
the model blend gives greatest probabilities during the evening
hours Thursday, Friday, and Saturday for much of western Nebraska
however this is subject to change as models begin to resolve their
differences. The area looks to remain on the northern periphery of
mid-level ridging through the end of the forecast period, therefore,
thinking at least normal to above normal temperatures will remain
the norm into early August.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1142 PM CDT Sat Jul 24 2021

Winds will be less than 5 knots at both terminals for the rest of
tonight. There is a possibility of fog and periods of LIFR
conditions in southwest Nebraska including KLBF in the early
morning hours, but should clear up later in the morning.
Afterwards, VFR conditions should continue across western and
north central Nebraska for the remainder of the forecast period.
Gusty winds out of the south may pick up in the afternoon into the
evening at both terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Meltzer
Hazardous weather outlook, Jul 25, 3:59 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
359 AM CDT Sun Jul 25 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-260900-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
359 AM CDT Sun Jul 25 2021 /259 AM MDT Sun Jul 25 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Isolated thunderstorms are possible across southwest Nebraska
today. The risk of severe weather is low but some storms may be
capable of producing locally heavy rainfall which could lead to
minor flooding in some areas.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A Heat Advisory may issued across parts of western and north
central Nebraska Tuesday and Wednesday. Heat indices may approach
or exceed 100 degrees in some areas.

Thunderstorms are possible at times, Wednesday night through
Saturday. The risk of severe weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.